Alert archive / Oklahoma / Special Weather Statements in 2014

Special Weather Statement, NWS Norman, OK

October 10, 2014Carter County, Murray County, Oklahoma

NWS Norman, OK issued this special weather statement at Oct 10, 2014, 8:21 PM CDT for Carter County, Murray County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2014, 8:21 PM CDT (01:21 UTC)
Expired
Oct 10, 2014, 8:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

Counties Carter County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 114 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WWUS84 KOUN 110121
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT FRI OCT 10 2014
 
OKZ041-046-110145-
MURRAY OK-CARTER OK-
821 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MURRAY AND CENTRAL
CARTER COUNTIES UNTIL 845 PM CDT...

AT 819 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAHAM...
MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER... 
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
SPRINGER...DOUGHERTY...GENE AUTRY...GRAHAM...MILO...TURNER FALLS AND
FOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3421 9746 3438 9750 3449 9706 3423 9701
TIME...MOT...LOC 0119Z 259DEG 24KT 3431 9739 

$$

MAHALE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 10, 6:47 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Oct 10, 6:47 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT FRI OCT 10 2014

.DISCUSSION...
SCATTERED STRONG TO MARGINALLY SEVERE STORMS REMAIN POSSIBLE
TONIGHT...MAINLY BEFORE MIDNIGHT...SOUTH OF I-40.

LATEST RADARS INDICATED ISOLATED TO NUMEROUS STORMS...GENERALLY
NORTH OF A SURFACE COLD FRONT THAT WAS NEAR A SAN ANGELO TO
DECATUR TEXAS TO HUGO OKLAHOMA LINE. AN INCREASING 850 MB JET MAY
BE ALLOWING FOR HIGHER COVERAGE OF DEVELOPING STORMS IN FAR
WESTERN NORTH TEXAS OVER THE PAST HOUR...WHICH WILL SPREAD
NORTHEAST AND ACROSS SOUTHERN OKLAHOMA IN THE NEXT SEVERAL HOURS.

A FEW STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH HAIL AS THE
MAIN HAZARD AS MID LEVEL INSTABILITY LINGERS ABOVE THE SURFACE
FRONT WITH MID LAPSE RATES AROUND 7C/KM IN NORTH TEXAS AND
SOUTHERN OKLAHOMA.

MOST RAIN HAS ENDED ACROSS NORTHERN OKLAHOMA WITH SOME AREAS OF
DRIZZLE LINGERING.

AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW.

17/06

&&

.AVIATION...
THE FORECAST REMAINS CHALLENGING.

GENERALLY THINK MVFR TO IFR CONDITIONS WILL BE ACROSS MUCH OF THE
AREA THROUGH AT LEAST 06Z. THE COLD FRONT HAS PASSED SOUTH OF ALL
TAF SITES. IMPROVING CONDITIONS...IFR TO MVFR TO VFR...ARE
EXPECTED ACROSS THE AREA NORTH TO SOUTH...MAINLY AFTER 06Z.
THE TIMING OF IMPROVING CONDITIONS REMAINS UNCERTAIN.

ISO-NUM SHRA/TSRA WILL CONTINUE MAINLY BEFORE 06Z SOUTH OF KCSM-
KSWO. EXACT TIMING AND COVERAGE REMAIN UNCERTAIN. KSPS HAS THE
HIGHEST CHANCE FOR SHRA/TSRA THROUGH 03Z. AREAS OF DRIZZLE MAY
OCCUR AS WELL EVEN NORTH OF THE LINE MENTIONED ABOVE.

MBS

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT FRI OCT 10 2014/

DISCUSSION...
SURFACE FRONT IS MOVING THROUGH SOUTHERN OKLAHOMA AND WILL EXIT
THE AREA THIS EVENING. STORMS HAVE INCREASED IN COVERAGE THIS
AFTERNOON AND WILL BECOME MORE WIDESPREAD AS UPPER TROF MOVING
INTO WESTERN NEW MEXICO MOVES TOWARD THE PLAINS TONIGHT INCREASING
LIFT OVER THE AREA. THE SHOWERS/STORMS WILL MOVE OUT OF THE AREA
TOMORROW AS UPPER WAVE MOVES BY. THERE WILL BE A BRIEF LULL IN
STORMS BEFORE THE NEXT UPPER WAVE AMPLIFIES OVER THE NORTHERN AND
CENTRAL ROCKIES AND MOVES TOWARD THE PLAINS INCREASING RAIN
CHANCES AGAIN SUNDAY INTO MONDAY. FORECAST LOOKS DRY AFTER THIS
TROF MOVES BY WITH COOL TEMPERATURES EARLY IN THE WEEK FOLLOWED BY
A WARMING TREND THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  49  60  47  76 /  70  20   0  20
HOBART OK         48  62  48  79 /  50  10   0  20
WICHITA FALLS TX  52  65  50  81 /  70  20   0  20
GAGE OK           42  62  44  78 /  20   0   0  30
PONCA CITY OK     47  60  46  73 /  70  20   0  20
DURANT OK         56  65  51  75 /  90  40  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/17/17
Hazardous weather outlook, Oct 10, 6:35 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT FRI OCT 10 2014

OKZ004>048-050>052-TXZ083>090-111100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
SCATTERED STRONG TO MARGINALLY SEVERE STORMS WILL MOVE ACROSS THE
SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS TONIGHT...MAINLY
SOUTH OF I-40.  THE STRONGER STORMS WILL PRODUCE HAIL NEAR THE SIZE
OF QUARTERS...ESPECIALLY IN FAR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
PERIODS OF HEAVY RAINFALL AND LIGHTNING WILL ALSO OCCUR WITH THE STRONGER
STORMS.

.DISCUSSION...
A COLD FRONT WILL CONTINUE TO PUSH INTO NORTHERN AND CENTRAL TEXAS
TONIGHT...WITH MUCH COOLER AIR REPLACING WARM AND HUMID CONDITIONS IN FAR
SOUTHEAST OKLAHOMA.  AS A MID-LEVEL TROUGH MOVES ACROSS THE SOUTHERN
PLAINS OVERNIGHT...RAIN CHANCES WILL END FROM NORTHWEST TO SOUTHEAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
SHOWERS AND A FEW STORMS MAY BE ONGOING ACROSS PARTS OF SOUTHERN AND
EASTERN OKLAHOMA EARLY SATURDAY. HEAVY RAINFALL MAY ACCOMPANY THE
STRONGER STORMS...BUT SEVERE WEATHER POTENTIAL WILL BE LOW. RAIN
CHANCES WILL END BY SATURDAY EVENING AS A COOL AND DRY AIRMASS MOVES IN.

ANOTHER STORM SYSTEM WILL BRING CHANCES FOR SHOWERS AND STORMS SUNDAY
INTO MONDAY. DESPITE RATHER POOR LOW LEVEL MOISTURE...THE STRENGTH OF THE
UPPER STORM WILL FAVOR AT LEAST SOME THREAT OF SEVERE HAIL IN STRONGER
STORMS. THIS WILL ESPECIALLY BE TRUE FROM SUNDAY NIGHT INTO MONDAY. DRY
WEATHER WILL ENSUE FROM TUESDAY THROUGH NEXT WEEKEND.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

AUSTIN/30/BT

In the hours before

Special weather statement, Oct 10, 6:32 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT FRI OCT 10 2014

TXZ087-110000-
KNOX TX-
632 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX COUNTY UNTIL
700 PM CDT...

AT 630 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KNOX CITY...
MOVING EAST AT 30 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR
GILLILAND.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3347 9992 3383 9968 3381 9966 3342 9948
      3340 9972 3340 9990
TIME...MOT...LOC 2330Z 250DEG 26KT 3341 9981
Special weather statement, Oct 10, 7:14 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT FRI OCT 10 2014

TXZ086-089-090-110045-
WICHITA TX-CLAY TX-ARCHER TX-
714 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA...WEST
CENTRAL CLAY AND NORTHEASTERN ARCHER COUNTIES UNTIL 745 PM CDT...

AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
HOLLIDAY...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3376 9861 3385 9872 3405 9852 3388 9825
TIME...MOT...LOC 0013Z 234DEG 25KT 3382 9859

30
Special weather statement, Oct 10, 8:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT FRI OCT 10 2014

OKZ024-025-027>029-110145-
OKLAHOMA OK-MCCLAIN OK-GRADY OK-CLEVELAND OK-CANADIAN OK-
802 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA...NORTHWESTERN
MCCLAIN...NORTHEASTERN GRADY...NORTHERN CLEVELAND AND SOUTHEASTERN
CANADIAN COUNTIES UNTIL 845 PM CDT...

AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF MUSTANG...MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...MIDWEST CITY...MOORE...DEL CITY...MUSTANG...
CHOCTAW...TUTTLE...SPENCER...NICOMA PARK...STANLEY DRAPER LAKE...
TINKER AIR FORCE BASE...FOREST PARK AND VALLEY BROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3526 9782 3543 9787 3558 9721 3533 9717
TIME...MOT...LOC 0100Z 258DEG 33KT 3536 9778

MAHALE
Special weather statement, Oct 10, 8:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT FRI OCT 10 2014

OKZ045-TXZ090-110145-
JEFFERSON OK-CLAY TX-
809 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 845 PM CDT...

AT 806 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF PETROLIA...MOVING EAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS 30 TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
RYAN...TERRAL...OSCAR AND GRADY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3400 9822 3415 9769 3398 9764 3399 9768
      3394 9773 3394 9776 3391 9776 3392 9778
      3389 9778 3390 9780 3388 9780 3388 9782
      3387 9782 3386 9791 3389 9798 3386 9798
      3384 9815
TIME...MOT...LOC 0106Z 256DEG 35KT 3394 9811

MAHALE
Special weather statement, Oct 10, 8:19 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT FRI OCT 10 2014

TXZ089-090-110145-
CLAY TX-ARCHER TX-
819 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN ARCHER COUNTIES UNTIL 845 PM CDT...

AT 816 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
OLNEY...MOVING EAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
SHANNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3344 9867 3360 9831 3359 9829 3347 9819
      3347 9842 3340 9842 3340 9866
TIME...MOT...LOC 0116Z 252DEG 45KT 3338 9856

MAHALE
Special weather statement, Oct 10, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT FRI OCT 10 2014

OKZ041-046-110145-
MURRAY OK-CARTER OK-
821 PM CDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MURRAY AND CENTRAL
CARTER COUNTIES UNTIL 845 PM CDT...

AT 819 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAHAM...
MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SPRINGER...DOUGHERTY...GENE AUTRY...GRAHAM...MILO...TURNER FALLS AND
FOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3421 9746 3438 9750 3449 9706 3423 9701
TIME...MOT...LOC 0119Z 259DEG 24KT 3431 9739

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:02 PM CDTSpecial Weather StatementOUNOklahoma43 min
Oct 10, 8:09 PM CDTSpecial Weather StatementOUNJefferson36 min
Oct 10, 8:44 PM CDTSpecial Weather StatementOUNLincoln31 min
Oct 10, 8:47 PM CDTSpecial Weather StatementOUNMurray28 min
Oct 10, 9:00 PM CDTSpecial Weather StatementOUNPottawatomie30 min
Oct 10, 9:06 PM CDTSpecial Weather StatementOUNLove24 min
Oct 10, 9:11 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray49 min
Oct 10, 9:29 PM CDTSpecial Weather StatementOUNLove31 min
Oct 10, 10:01 PM CDTSpecial Weather StatementOUNJohnston29 min
Oct 10, 10:11 PM CDTSpecial Weather StatementOUNMarshall49 min
Oct 10, 10:59 PM CDTSpecial Weather StatementOUNBryan46 min
Oct 10, 7:03 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox, Wilbarger42 min
Oct 10, 7:14 PM CDTSpecial Weather StatementOUNWichita31 min
Oct 10, 7:43 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor32 min
Oct 10, 8:19 PM CDTSpecial Weather StatementOUNArcher26 min

Nearby

Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.